Flood, Jefferson
- When
- January 8, 11:15 AM EST to January 18, 3:30 AM EST
- Where
- Jefferson forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.187, -85.659 (the zone’s center; the record gives no point)
09 feet around 1100 AM EST on January 12. Flood stage at the McAlpine lower gage is 55 feet.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
The Ohio River lower gage at McAlpine Lock in Louisville crested at 59.09 feet around 1100 AM EST on January 12. Flood stage at the McAlpine lower gage is 55 feet. Minor flooding occurs at this level. Riverview Drive in West Point in Hardin County was flooded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 8, 9:15 AM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 915 AM EST SAT JAN 8 2004 .SHORT RANGE UPDATE... EXTENSIVE LOW CLOUDS OVER THE REGION THIS MORNING WITHIN COLD ADVECTION ZONE BEHIND DEPARTING SFC LOW OVER PA. COULD SEE SOME SPOTS OF DRIZZLE THROUGH LATE MORNING. FOCUS IS ON WHETHER CLOUDS WILL BREAK UP ENOUGH TO ALLOW SOME RARE SUNSHINE OVER THE FORECAST AREA TODAY. BASED ON LATEST ETA/RUC SOUNDINGS, SEEMS LIKE CLOUDS WILL THIN SOMEWHAT DURING THE AFTERNOON, SUCH THAT PEAKS OF SUNSHINE BECOME POSSIBLE; OVERALL THOUGH WILL CONTINUE WITH MOSTLY CLOUDY FORECAST. CURRENT HOURLY TEMPERATURE GRIDS ARE RUNNING A COUPLE DEGREES WARM COMPARED TO OBSERVATIONS; WILL LOWER FCST MAXIMA A DEGREE OR TWO IN MOST LOCATIONS. OTHERWISE ONGOING FCST IS IN GOOD SHAPE. XXV && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 435 AM EST SAT JAN 8 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091000- ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT- BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON- FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON- HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION- MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE- PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN- WASHINGTON-WOODFORD- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 435 AM EST SAT JAN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. FLOODING IS FORECAST OR WILL OCCUR ON THE OHIO, LICKING, AND ROLLING FORK RIVERS OVER THE NEXT SEVERAL DAYS. PLEASE SEE THE FLOOD WARNINGS (SDFFLWLMK) OR FLOOD STATEMENTS (SDFFLSLMK) ISSUED BY THIS OFFICE FOR MORE INFORMATION, OR GO TO WEATHER.GOV AND CLICK ON THE RIVERS TAB. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS ARE FORECAST TUESDAY THROUGH THURSDAY AS A FRONTAL BOUNDARY HANGS UP NEAR THE OHIO VALLEY. HEAVY RAINFALL MAY OCCUR...WHICH MAY CAUSE SOME FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JB
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433499, 5433500.